MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY,,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY,,
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant advia centaur systems tni-ultra results is unknown.Siemens healthcare diagnostics is investigating.Siemens has requested patient clinical history, treatment and medications taken by the patient.The customer performed correlation study between advia centaur cp tni-ultra and alternate methods using 10 patient samples.There was no discordance between the test methods for any of the 10 patient samples.The following additional mdrs were filed for the same event: mdr 1219913-2019-00097 ((b)(6), lot 141); mdr 1219913-2019-00110 ((b)(6), lot 141); mdr 1219913-2019-00111 ((b)(6), lot 145); mdr 1219913-2019-00112 ((b)(6), lot 143); mdr 1219913-2019-00113 ((b)(6)); mdr 1219913-2019-00114 (advia centaur xp (b)(6)).
 
Event or Problem Description
A customer obtained discordant low results (negative) for one patient ((b)(6)) with the advia centaur cp troponin ultra (tni-ultra) assay versus alternate methods.The initial advia centaur cp tni-ultra results were reported and questioned by physician.Quality control results were in range.A second aliquot from the same patient was tested with advia centaur cp tniultra, advia centaur xp tni-ultra and (3) alternate methods.The customer believes that the advia centaur systems tniultra low results to be discordant and the alternate method results to be correct.A corrected report was released.In addition, additional patient sample ((b)(6)) was tested for comparison only between advia centaur cp tni ultra, advia centaur xp tni-ultra and alternate methods.There was no report of adverse health consequences due to the discordant tni-ultra results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00115 (advia centaur xp (b)(6)) on (b)(6)2019.The customer observed a reproducible low (<99th% cutoff) tni-ultra result on the advia centaur cp.The sample was repeated on two alternate platforms and was elevated (>99th%).The elevated result from the alternate methods is believed to be correct however we do not have further results, i.E.Serial draws on this patient, to confirm a rise in troponin which would be consistent with acute myocardial infarction (ami).There is also no associated clinical information, i.E.Ekg for the patient to confirm this.Headquarter support center (hsc) reviewed the available information to determine probable cause.Qc is within range on all methods.This is a sample specific issue.Elevated biotin levels can cause a depressed result on the tni-ultra method however medication status of the patient is unavailable and there is no further sample available to bring in to siemens for further testing so we cannot confirm this as the cause.Per the limitations sections of the instructions for use, "specimens that contain biotin at a concentration of 10 ng/ml demonstrate a less than or equal to 10% change in results.Biotin concentrations greater than this may lead to falsely depressed results for patient samples.Results from patients taking biotin supplements or receiving high-dose biotin therapy should be interpreted with caution due to possible interference with this test." the alternate methods have different assay architecture and therefore different sensitivity and specificity to the epitopes on the troponin molecule.While the exact root cause of the low result on centaur cp tni-ultra cannot be determined we cannot rule out the difference is caused by biotin or some other sample specific interferent or is caused by the difference in the assay responses for centaur vs vista vs roche.No product performance issue is confirmed.The customer is operational.No further evaluation of the device is required.The following mdrs were filed for the same issue.Mdr 1211913-2019-00097 supplemental report 1(b)(6) mdr 1219913-2019-00110 supplemental report 1(b)(6) on (b)(6)2019 , lot 141) mdr 1219913-2019-00111 supplemental report 1(b)(6) on (b)(6)2019 , lot 145) mdr 1219913-2019-00112 supplemental report 1 (b)(6) on(b)(6)2019 , lot 143) mdr 1219913-2019-00113 supplemental report 1 (b)(6) lot 145) mdr 1219913-2019-00114 supplemental report 1 (advia centaur xp sid928214).

Brand Name
ADVIA CENTAUR XP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY,,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8672672
Report Number1219913-2019-00115
Device Sequence Number16689859
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2019
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number010141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1